Signs of Painkiller Abuse
Many of us use painkillers when we have pain that is constant and interferes with daily living; however, some of us depend too much on painkillers and that's when they can become a problem.
There are allot of signs that a person may be using painkillers. One sign is when a person increases the dosage of a medication. You may sense that he or she is taking a higher dosage but he or she is not experiencing any relief. Then, a person's personality may change from one of being calm and dependable to irritated and unreliable. Then, a person may be withdrawing from people he or she loves or from events they normally enjoy.
Still another sign of painkiller abuse is using a medication even though a health condition has improved. Even though he or she may be doing much better, the person may say that they need to stay on the medication just a bit longer. Next, he or she may be taking many trips to the drugstore or driving long distances just to get a certain medication. In addition, a person may be fixating on a certain medication, saying that the drug is what he or she needs to feel better.
In addition, another sign that a person may be abusing painkiller medication is by not taking care of their personal hygiene. Also, their eating and sleeping habits may change and they often have glazed eyes or a continual cough. Not being responsible in going to work or taking care of their children or others may also be a sign.
If you notice that he or she is more sensitive to light or sounds, that may also be another indication of painkiller abuse. Forgetfulness may also be another sign. Also, if you notice that someone has become apathetic or complacent with life, when normally he or she is very interested in what is going on, this may also be a signal that they may have an addiction to pain pills.
It is also important to keep in mind that when a person is abusing painkillers, he or she may show signs up rapid mood swings. If someone who is usually calm and in control, all of a sudden becomes hyper and out of control, this may also be a sign that something is wrong.
Being overly sensitive and defensive may be a way for a person to hide his or her habit of abusing prescription medication. Sleeping habits may also be another sign of painkiller abuse. One's sleeping habits may become more erratic such as sleeping too much, staying up too late or having difficulty getting or and staying asleep.
Abusing painkiller medication can also cause depression and speech that is slurred. Other physical symptoms that painkiller abuse can cause are: the lack of coordination in walking and doing daily chores, the inability to concentrate on one's daily work or home activities, dizziness and lack of motivation to handle normal, daily concerns.
If a person is taken to the doctor because he or she is acting peculiar, most doctors or nurses would be able to see by examining them, the symptoms of painkiller abuse which are: a low blood pressure, trouble breathing, unresponsive behavior and the inability to convey how they are feeling.
To conclude, there are definite signs of painkiller abuse. However, the person who is abusing painkillers can often be secretive. But, by paying attention to how they are acting and what they are saying, you can often see the signs of painkiller abuse.